MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0E05, CANNULA 11MM SS REUS; GCJ

APPLIED MEDICAL RESOURCES C0E05, CANNULA 11MM SS REUS; GCJ
Model Number C0E05
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown abdominal procedure.Event description: distal edge of product severely damaged laparoscopic insulation on 2 l-hooks.Insulation was stripped from instrument passing through cannula and fell into abdominal cavity.The outer distal opening edge appeared to be sharp causing the damage.Hospital will be reporting this to the health authority.Additional information received from distributor via email on 01nov2018: received clarification on product return status.It is not immediately available as it has been sent to their regional clinical engineers for investigation.Once their investigation is complete they will be sending the instrument back to the hospital.The hospital will then send it to [distributor ].We will then send it to applied.The hospital has confirmed that the patient did not receive any harm.Patient status: no adverse patient outcomes reported.The hospital has confirmed that the patient did not receive any harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.A visual inspection was performed on the event unit and multiple scratches were observed at the cannula tip.Testing was performed on the event unit, which confirmed the reported event.Based on the condition of the returned unit and the description of the event, the damage to the insulation of other instruments was caused by a sharp edge at the cannula tip, which was caused during manufacturing.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C0E05, CANNULA 11MM SS REUS
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8102872
Report Number2027111-2018-00439
Device Sequence Number1598343
Product Code GCJ
UDI-Device Identifier00607915115593
UDI-Public(01)00607915115593(11)330507(30)01(10)1324239
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K932995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC0E05
Device Catalogue Number100349701
Device Lot Number1324239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 L-HOOKS